New Jersey, 2012Flash Flooding in New Jersey, August 11, 2012
August 11, 2012 · NWS PHI · 2 events in 2 counties and zones
A series of thunderstorms preceding an approaching cold front that coincided nearly exactly with the afternoon high tide produced flash flooding along coastal sections of Atlantic and Cape May Counties. 5 inches right along the immediate shore from Ocean City (Cape May County) northeast into Atlantic City (Atlantic County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of thunderstorms preceding an approaching cold front that coincided nearly exactly with the afternoon high tide produced flash flooding along coastal sections of Atlantic and Cape May Counties. Doppler Radar storm total estimates reached between 2.0 and 2.5 inches right along the immediate shore from Ocean City (Cape May County) northeast into Atlantic City (Atlantic County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 11, 2:19 PM EST, 26 minutes earlier.
Area forecast discussion, Aug 11, 2:19 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EDT SAT AUG 11 2012
.SYNOPSIS...
A COLD FRONT JUST WEST OF THE REGION WILL CROSS SLOWLY THROUGH
SUNDAY EVENING. WEAK HIGH PRESSURE WILL BUILD OVER OUR REGION FOR
MONDAY. ANOTHER FRONTAL BOUNDARY IS FORECAST TO APPROACH FROM THE
WEST, AND IT SHOULD ARRIVE ON TUESDAY NIGHT. WEAK HIGH PRESSURE IS
ANTICIPATED TO FOLLOW, THEN A FRONTAL SYSTEM IS FORECAST TO DRAW
NEAR ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AN IMPROVING FORECAST IN THE NEAR TERM. THE SLOW MOVING FRONT WILL BE
CROSSING THE AREA AND THE BEST LIFT WILL BE MOVING OFF TO THE
EAST. CHC POPS FOR SCATTERED SHOWERS AND A FEW TSTMS WILL BE
ACROSS THE ERN HALF OF THE AREA THIS EVENING AND THEN THE POPS
WILL DECREASE OVERNIGHT. A FEW SHOWERS MAY STILL BE ACROSS THE
NJ/DE COAST AND THE COASTAL WATERS AT DAWN SUN. AREAS OF FOG ARE
EXPECTED ACROSS THE DELMARVA AND SE NJ...WHERE THE HEAVIEST RAINS
FELL SAT. LOW TEMPERATURES WERE NOT CHANGED MUCH...AND ARE IN THE
LOW TO MID 60S WEST AND CLOSER TO 70 ACROSS ERN NJ AND THE
DELMARVA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
FAIR WEATHER IS EXPECTED ACROSS THE AREA SUNDAY. THERE MAY BE A FEW
SHOWERS ACROSS THE SHORE AREAS AROUND DAWN SUN...BUT THESE WILL MOVE
EAST AND DRIER AIR WILL OVERSPREAD THE AREA. WINDS WILL BECOME WEST
TO NORTHWEST AT 5 TO 10 MPH. HIGH TEMPERATURES SUN WILL MOSTLY BE IN
THE MID TO UPPER 80S...WITH LOW 80S ACROSS THE FAR NORTH.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A MID LEVEL TROUGH ASSOCIATED WITH THE EASTERN CANADIAN VORTEX IS
EXPECTED TO CROSS THE AREA ON SUNDAY NIGHT, AND DRIER AIR WILL
ARRIVE. THE MEAN EASTERN NORTH AMERICAN TROUGH GETS AMPLIFIED AGAIN
IN THE TUESDAY TO WEDNESDAY TIME FRAME, AND ANOTHER SURFACE FRONTAL
BOUNDARY PRESENTLY LOOKS LIKE ITS MAIN EFFECTS (SHOWERS AND
THUNDERSTORMS) WILL OCCUR LATER TUESDAY INTO PERHAPS WEDNESDAY. WE
MAY THEN SEE A BUILDING MID LEVEL RIDGE WITH ASSOCIATED SURFACE HIGH
PRESSURE (NOTHING THAT CARRIES ANY OPPRESSIVE HEAT) CENTERED AROUND
THURSDAY. THEN, THE MODELS FORECAST ANOTHER MID LEVEL TROUGH AND
PERHAPS AN ACTIVE SURFACE FRONTAL SYSTEM TO APPROACH ON FRIDAY AND
AFFECT AT LEAST PART OF THE WEEKEND. MOISTURE AND SHEAR MAY BE
ROBUST WITH THIS SYSTEM, ALTHOUGH AVAILABLE INSTABILITY IS SUBJECT
TO WHERE AND IF A SURFACE LOW DEVELOPS ALONG THE EXPECTED FRONT.
ALTHOUGH THE DETERMINISTIC MODELS DIFFER ON THE OVERALL STRENGTH OF
THIS SYSTEM AND WHERE ANY SURFACE LOW MIGHT DEVELOP, THEY DO AGREE
ON ITS GENERAL EXISTENCE AND ON ITS APPROXIMATE TIMING WITH THE 12Z
MODEL RUN.
TEMPERATURES DURING THE GREAT BULK OF THE PERIOD ARE FORECAST TO BE
SEASONABLE. DAYTIME HIGHS WILL BE MAINLY IN THE UPPER 70S AND 80S
WITH LOWS IN THE UPPER 50S TO THE LOWER 70S. WHETHER OR NOT THE
SOMEWHAT COOLER TEMPERATURES FORECAST FOR LATE IN THE PERIOD
MATERIALIZE IS QUITE UP IN THE AIR.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A VFR FORECAST HAS BEEN WRITTEN FOR THE DELAWARE VALLEY SITES AS
WELL AS KABE AND KRDG. THESE AREAS ARE IN THE ZONE BEHIND MUCH OF
THE LIFT AND SCT SHOWER/TSTM ASSOCIATED WITH THE ADVANCING FRONT.
KMIV/KACY SHOULD HAVE A PERIOD OF SHOWERS/TSTMS THIS AFTERNOON
BEFORE ENDING BY THE EVENING. THERE IS A BETTER CHC FOR SOME MVFR
FOG TO DEVELOP ACROSS SEN NJ TONIGHT WHERE THE MOST RAINFALL
OCCURRED TODAY. WINDS WILL BE MOSTLY SW TODAY AND THEN TURN W OR NW
BY MORNING AT THE TERMINALS. SUN...VFR EXPECTED WITH SCT CLOUDS AND
A W OR NW WIND UP TO 10 KTS.
OUTLOOK...
SUNDAY NIGHT AND MONDAY...VFR. CONFIDENCE IS MODERATE TO HIGH.
MONDAY NIGHT...MAINLY VFR WITH SOME LATE NIGHT FOG AND PERHAPS SOME
LOW CLOUDS POSSIBLY REDUCING CONDITIONS TO MVFR OR IFR. CONFIDENCE
IS MODERATE.
TUESDAY THROUGH TUESDAY NIGHT...MAINLY VFR EXCEPT IN SCATTERED
SHOWERS AND THUNDERSTORMS. ALSO, SOME LATE NIGHT AND EARLY MORNING
LOW CLOUDS AND FOG MAY REDUCE CONDITIONS TO MVFR OR IFR. CONFIDENCE
IS MODERATE.
WEDNESDAY THROUGH THURSDAY...VFR. THERE IS A SMALL CHANCE OF SHOWERS
AND THUNDERSTORMS ON WEDNESDAY. CONFIDENCE IS LOW TO MODERATE.
&&
.MARINE...
A DECENT PRESSURE GRADIENT STILL EXISTS ON THE COASTAL WATERS
ASSOCIATED WITH THE SFC FRONT APPROACHING FROM THE WEST. SEAS ARE
STILL 4 TO 6 FT ATTM. THE SCA FLAG ON THE WATERS WILL BE CONTINUED
TONIGHT AS ADVERTISED. IT APPEARS THAT WINDS/SEAS WILL REMAIN BELOW
SCA CONDITIONS ON THE DEL BAY...BUT IF WIND GUSTS INCREASE THERE
LATER TODAY...A SHORT PERIOD SCA FLAG MAY BE NEEDED. SCATTERED
SHOWERS/TSTMS THIS EVENING WITH LOCALLY HIGHER WINDS/SEAS. PATCHY
FOG TONIGHT. SUN...FAIR WEATHER EXPECTED WITH SUB-SCA CONDITIONS.
OUTLOOK...
WINDS AND SEAS ARE FORECAST TO BE SUB-ADVISORY THROUGH THE PERIOD.
THERE IS A SMALL CHANCE THAT MAINLY SEAS WILL REACH CRITERION FROM
LATER TUESDAY THROUGH WEDNESDAY DUE TO THE FRONTAL BOUNDARY.
&&
.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ450>455.
&&
SYNOPSIS...IOVINO/DELISI
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DELISI
AVIATION...O'HARA/IOVINO/DELISI
MARINE...O'HARA/DELISI
RIP CURRENTS...GORSE
Hazardous weather outlook, Aug 11, 2:27 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT SAT AUG 11 2012
DEZ001-MDZ008-012-NJZ001-007>010-012-015>019-PAZ054-055-060>062-
067>071-121930-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
327 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-121930-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
327 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE LOCALLY HEAVY
RAIN AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-121930-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
327 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE LOCALLY HEAVY
RAIN AND GUSTY WINDS.
THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-121930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
327 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 12:06 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
106 PM EDT SAT AUG 11 2012
NJZ021-023-111745-
CAPE MAY NJ-CUMBERLAND NJ-
106 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY AND CUMBERLAND
COUNTIES...
AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
MILLVILLE TO 15 MILES EAST OF DOVER TO 17 MILES EAST OF DOVER...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR DIVIDING
CREEK AROUND 110 PM...LAUREL LAKE AROUND 130 PM...PORT NORRIS AROUND
135 PM...PORT ELIZABETH...MAURICETOWN...BRICKSBORO...BIVALVE AROUND
140 PM AND LEESBURG AROUND 145 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. THERE WILL BE
LIGHTING STRIKES AND A POSSIBLE WIND GUST TO 35 MPH.
LAT...LON 3913 7484 3911 7490 3915 7490 3917 7491
3919 7503 3921 7504 3920 7510 3918 7513
3918 7515 3920 7518 3923 7518 3924 7520
3946 7497
FORECASTER: DRAGSpecial weather statement, Aug 11, 12:45 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT SAT AUG 11 2012
NJZ021>025-111830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
145 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY AND
CUMBERLAND COUNTIES...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
MILLVILLE TO 22 MILES SOUTH OF MILLVILLE TO 26 MILES SOUTHEAST OF
DOVER TO 23 MILES NORTHEAST OF GEORGETOWN...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR ELDORA AROUND 150 PM...BELLEPLAIN
FOREST AROUND 200 PM...WOODBINE...NORTH CAPE MAY AROUND 205 PM...
DENNISVILLE...VILLAS AROUND 210 PM...CORBIN CITY...GREEN CREEK...
GOSHEN AND ERMA AROUND 215 PM.
THE STRONGEST STORM AT 140 PM WAS JUST EAST OF BRANDYWINE LIGHT.
ISOLATED EMBEDDED THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS
TO 50 MPH WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3917 7467 3913 7470 3910 7470 3900 7478
3895 7497 3902 7496 3909 7491 3915 7490
3917 7491 3919 7503 3924 7499 3941 7445
FORECASTER: DRAGSpecial weather statement, Aug 11, 1:12 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT SAT AUG 11 2012
NJZ022>025-111900-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
212 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC AND CAPE MAY COUNTIES...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
OCEAN CITY TO 11 MILES WEST OF OCEAN CITY TO 12 MILES WEST OF OCEAN
CITY TO 25 MILES SOUTH OF MILLVILLE...MOVING NORTHEAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR GREEN CREEK...WILDWOOD CREST AROUND 215
PM...ELDORA...MARGATE CITY AROUND 230 PM...BELLEPLAIN FOREST...
SEAVILLE AROUND 245 PM AND STRATHMERE AROUND 300 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3931 7451 3925 7460 3917 7467 3910 7470
3899 7478 3894 7486 3892 7497 3894 7498
3902 7496 3909 7491 3915 7490 3920 7493
3922 7492 3939 7469 3950 7440
FORECASTER: DRAGSpecial weather statement, Aug 11, 1:35 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EDT SAT AUG 11 2012
NJZ022>025-111900-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-
235 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC AND CAPE MAY COUNTIES...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
ATLANTIC CITY TO 18 MILES SOUTHWEST OF OCEAN CITY...MOVING EAST
NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR OCEAN CITY
AROUND 240 PM...VENTNOR CITY...MARGATE CITY...LONGPORT AROUND 245
PM...STRATHMERE...SEA ISLE CITY...BRIGANTINE...ATLANTIC CITY AROUND
250 PM AND BRIGANTINE AROUND 255 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3945 7430 3941 7434 3938 7440 3935 7441
3932 7450 3925 7460 3917 7467 3911 7470
3905 7493 3912 7490 3940 7455 3950 7430
FORECASTER: DRAGSpecial weather statement, Aug 11, 2:01 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EDT SAT AUG 11 2012
NJZ023>026-111945-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-
301 PM EDT SAT AUG 11 2012
...HEAVY SHOWERS AND ISOLATED EMBEDDED STRONG THUNDERSTORMS WILL
CONTINUE TO AFFECT ATLANTIC...CAPE MAY AND OCEAN COUNTIES...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
OCEAN CITY TO 7 MILES SOUTHWEST OF OCEAN CITY TO 24 MILES SOUTHWEST
OF OCEAN CITY TO 20 MILES NORTHEAST OF GEORGETOWN...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR CAPE MAY COURT HOUSE AROUND
305 PM...STRATHMERE AROUND 310 PM...ATLANTIC CITY AROUND 315 PM...
GREEN CREEK...VILLAS...VENTNOR CITY...LONGPORT AROUND 325 PM...
BRIGANTINE...MARGATE CITY AROUND 330 PM AND SEAVILLE AROUND 340 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
AT TIMES THE ISOLATED EMBEDDED THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING.
LAT...LON 3951 7427 3950 7430 3945 7430 3938 7440
3936 7440 3930 7454 3922 7462 3914 7468
3894 7497 3902 7496 3908 7492 3930 7467
3930 7463 3939 7449 3961 7420
FORECASTER: DRAGSpecial weather statement, Aug 11, 2:20 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT SAT AUG 11 2012
DEZ004-112045-
DELAWARE BEACHES DE-
320 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST SUSSEX COUNTY BY 430
PM...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 44 MILES SOUTH OF
GEORGETOWN TO 50 MILES SOUTH OF GEORGETOWN TO 55 MILES SOUTH OF
GEORGETOWN...MOVING NORTHEAST AT 25 MPH. IF THESE THUNDERSTORMS HOLD
TOGETHER AS EXPECTED...THEY WILL BE NEAR FENWICK ISLAND AROUND 430
PM...SOUTH BETHANY AND BETHANY BEACH AROUND 445 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3848 7511 3849 7511 3854 7511 3857 7505
3853 7505 3852 7504 3845 7504 3844 7505
3844 7510
FORECASTER: DRAGFlash Flood, Cape May
- When
- August 11, 2:45 PM EST to 5:45 PM EST
- Where
- Cape May County, Ocean City to North Highlands Beac
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.280, -74.580
Thunderstorms with torrential downpours caused flash flooding in Ocean City, Sea Isle City and Middle and Lower Townships. Widespread roadway flooding was reported, especially in Ocean City. The heavy rain coincided with the afternoon high tide. Event precipitation totals included 1.78 inches in Dennis Township and 1.70 inches in Middle Township.
Flash Flood, Atlantic
- When
- August 11, 3:00 PM EST to 6:00 PM EST
- Where
- Atlantic County, 2.05 mi ESE of Atlantic City to 1.05 mi E of Atlantic City
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.361, -74.413
Thunderstorms with torrential downpours caused flash flooding on Absecon Island in both Atlantic City and Margate City. Numerous streets were flooded in Atlantic City and vehicles were getting stuck in the high water. In Margate, flooding spread into some buidlings. Doppler Radar storm total estimates reached 2.0 to 2.5 inches on the island. The Marina within Atlantic City measured 1.60 inches of rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 11, 2012$1.6 million · 1 event
- Tornado in North Carolina, August 11, 2012$350,000 · EF1 · 1 event
- Flood in Michigan, August 11, 2012$500,000 · 1 event
- Tornado and Flash Flooding in California, August 11 to 12, 2012$230,000 · EF0 · 11 events
- Hail and Damaging Winds in South Dakota, August 11, 2012$70,000 · 1.75 in hail · 4 events
- Flash Flooding and Damaging Wind in California, August 11 to 13, 2012$58,000 · 61 kt wind · 7 events
- Damaging Winds in Arizona, August 11, 2012$29,000 · 56 kt wind · 4 events
- Damaging Winds in Massachusetts, August 11, 2012$26,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 11, 201255 kt wind · 21 events
- Flash Flooding and Damaging Winds in New York, August 11, 201250 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 11, 2012$10,000 · 1 in hail · 10 events
- Flash Flood in Georgia, August 11, 2012$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409281, 409282.